Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 55, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Aug 11, 2017, 10:54 AM EDT. It took effect at Aug 12, 2017, 8:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2017, 10:54 AM EDT (14:54 UTC)
- In effect from
- Aug 12, 2017, 8:00 AM EDT
- Expired
- Aug 12, 2017, 11:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
194 WHUS73 KIWX 111454 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1054 AM EDT FRI AUG 11 2017 LMZ043-046-112300- /O.NEW.KIWX.SC.Y.0055.170812T1200Z-170813T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1054 AM EDT FRI AUG 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 AM TO 11 PM EDT SATURDAY. * WINDS...NORTHWEST 10 TO 20 KNOTS. * WAVES...BUILDING TO 3 TO 5 FEET SATURDAY MORNING, THEN SUBSIDING SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
102 WHUS73 KIWX 112058 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 458 PM EDT FRI AUG 11 2017 LMZ043-046-120500- /O.CON.KIWX.SC.Y.0055.170812T1200Z-170813T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 458 PM EDT FRI AUG 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM EDT SATURDAY... * WINDS...NORTH 10 TO 20 KNOTS. * WAVES...BUILDING TO 3 TO 5 FEET SATURDAY MORNING...THEN SUBSIDING SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
527 WHUS73 KIWX 120244 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1044 PM EDT FRI AUG 11 2017 LMZ043-046-121045- /O.CON.KIWX.SC.Y.0055.170812T1200Z-170813T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1044 PM EDT FRI AUG 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM EDT SATURDAY... * WINDS...NORTH 10 TO 20 KNOTS. * WAVES...BUILDING TO 3 TO 5 FEET SATURDAY MORNING...THEN SUBSIDING SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
571 WHUS73 KIWX 120816 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 416 AM EDT SAT AUG 12 2017 LMZ043-046-121630- /O.CON.KIWX.SC.Y.0055.170812T1200Z-170813T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 416 AM EDT SAT AUG 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WINDS...NORTH 10 TO 20 KNOTS. * WAVES...BUILDING TO 3 TO 5 FEET THIS MORNING...THEN SUBSIDING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
540 WHUS73 KIWX 121445 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1045 AM EDT SAT AUG 12 2017 LMZ043-046-122245- /O.CON.KIWX.SC.Y.0055.000000T0000Z-170813T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1045 AM EDT SAT AUG 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTH 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET THIS MORNING...THEN SUBSIDING TO 2 TO 4 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
379 WHUS73 KIWX 121947 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 347 PM EDT SAT AUG 12 2017 LMZ043-046-130300- /O.CON.KIWX.SC.Y.0055.000000T0000Z-170813T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 347 PM EDT SAT AUG 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTH 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET THIS MORNING...THEN SUBSIDING TO 2 TO 4 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
229 WHUS73 KIWX 130308 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1108 PM EDT SAT AUG 12 2017 LMZ043-046-130415- /O.EXP.KIWX.SC.Y.0055.000000T0000Z-170813T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1107 PM EDT SAT AUG 12 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WAVES WILL CONTINUE TO SLOWLY SUBSIDE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Aug 11, 6:51 AM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Aug 11, 6:51 AM EDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 651 AM EDT Fri Aug 11 2017 .SYNOPSIS... Issued at 331 AM EDT Fri Aug 11 2017 A cold front will move across the area today bringing a chance of showers and thunderstorms, especially across southeast portions of the area. High pressure will build in tonight with cooler and drier overspreading the area which should then persist through the weekend. Dry weather will continue early next week with a slow warming trend as the high shifts to the east and southerly flow returns. This may allow for scattered showers and thunderstorms to return to the area by late next week. && .SHORT TERM...(Today and Tonight and Saturday) Issued at 331 AM EDT Fri Aug 11 2017 Cdfnt movg through nw IL/srn WI expected to move across nw portion of our cwa this morning and across the se this aftn/eve. Sct showers/tstms have moved well ahead of the front in area of low level theta-e advection from our cwa to central IL. Showers and a few tstms may continue in this area as wk low level convergence persist this morning. This would limit diurnal heating ahead of the cdfnt today preventing destabilization and likely leading to stronger storms developing just e-se of our cwa this aftn. However some models, in particular NAM 12km suggests there will be sufficient diurnal heating to allow for moderate instability to develop across the se portion of our cwa this aftn, which combined with 30-35kt deep layer shear will provide an opportunity for isolated marginally svr wind/hail storms. Rather strong caa will develop behind the cdfnt tonight. This combined with cyclonic low level flow and a secondary shrtwv movg through backside of upr trof over the central grtlks will result in incrsg low clouds overnight lingering into Saturday morning. A few sprinkles or patchy drizzle psbl in this timeframe but not included in fcst attm. Low clouds should mix out to a sct cu deck in the aftn as ridging builds in, allowing temps to climb into the m70s over most of the cwa, a little cooler near the lake where brisk n-nw winds expected, causing high waves/rip currents/ dangerous swimming conditions. && .LONG TERM...(Saturday Night through Thursday) Issued at 331 AM EDT Fri Aug 11 2017 High pressure will continue to build across the area Sat ngt providing cool/clear conditions with lows in the l-m50s. A shrtwv is expected to dig se into the nrn plains Sat ngt causing tstms to develop and spread east into srn MN/nrn IA. This activity will dissipate as it moves into cooler/drier air associated with sfc ridging over WI, but may spread some convective debris clouds across our area Sunday. Temps will remain a bit blo normal with highs in the m-u70s. Medium range models in better agreement now that weekend nrn plains shrtwv will shear out as it moves across the grtlks early next week. Low level response and sgfnt moisture will remain south of our area with dry wx contg. Ridging sfc and aloft will move across the Midwest Tue-Wed providing contd dry wx with a slow warming trend to temps at or a bit above normal for a change. This ridge will move east of the area late week with upr flow becoming more zonal. Models have sgfnt timing differences with shrtwv's embedded in this flow but sufficient support for one impacting our area wed ngt-thu to add slight chc of showers/tstms to fcst. && .AVIATION...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 644 AM EDT Fri Aug 11 2017 Upper level jet support from the left exit region was waning over the area. There should be several hours before convection redevelops ahead of a cold front. For now, have kept the mention of vicinity thunder at FWA but adjusted the time. Went with a 3 hour window from 18-21Z. Winds should become northwest later today/this evening behind the front. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...JT SHORT TERM...JT LONG TERM...JT AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 11, 4:11 AM EDT, 6 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 411 AM EDT Fri Aug 11 2017 INZ006>009-015>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005- 015-016-024-025-120815- Lagrange-Steuben-Noble-De Kalb-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding- Putnam-Van Wert-Allen OH- 411 AM EDT Fri Aug 11 2017 This hazardous weather outlook is for portions of northern Indiana... northwest Ohio and southwest Michigan. .DAY ONE...Today and Tonight There is a chance of thunderstorms today. An isolated severe storm is possible this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ004-005-012>014-MIZ078-079-120815- St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Cass MI-St. Joseph MI- 411 AM EDT Fri Aug 11 2017 /311 AM CDT Fri Aug 11 2017/ This hazardous weather outlook is for portions of southwest Michigan and northern Indiana. .DAY ONE...Today and Tonight There is a slight chance of thunderstorms today. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a slight chance of thunderstorms Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003-MIZ077-120815- La Porte-Berrien- 411 AM EDT Fri Aug 11 2017 /311 AM CDT Fri Aug 11 2017/ This hazardous weather outlook is for portions of southwest Michigan and northern Indiana. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday High waves and rip currents are expected at Lake Michigan beaches Saturday and Saturday night... resulting in dangerous swimming conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-120815- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 411 AM EDT Fri Aug 11 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A small craft advisory may be needed Saturday and Saturday night. There is a slight chance of thunderstorms Thursday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:10 PM EDT | Special Weather Statement | IWX | Saint Joseph | 35 min |
| Aug 10, 10:20 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 25 min |
| Aug 11, 12:05 AM EDT | Special Weather Statement | IWX | Pulaski | 40 min |
| Aug 11, 10:54 AM EDT | Beach Hazards Statement | IWX | 36 hr | |
| Aug 11, 1:29 PM EDT | Special Weather Statement | IWX | Jay | 31 min |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.